MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OR3O DM XLPE INSERT 22/40; PROSTHESIS, HIP,SEMI-CONSTRAINED,METAL/POLYMER,POROUS UNCEMENTED

SMITH & NEPHEW, INC. OR3O DM XLPE INSERT 22/40; PROSTHESIS, HIP,SEMI-CONSTRAINED,METAL/POLYMER,POROUS UNCEMENTED
Model Number 71358216
Medical Device Problem Code Dent in Material (2526)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Case (b)(4).
 
Event or Problem Description
It was reported that, during a thr surgery, upon impacting the dual-mobility head it dented the polyethylene plastic insert.Surgeon was not comfortable using that implant.It is unknown how the procedure finished and if there was a surgical delay.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The insert is damaged, dented and deformed from trials of impaction.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file and instructions for use document revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The probable causes for the reported event could be but not limited to damage from repeated impaction, inappropriate surgical technique and patient anatomy.The contribution of the device to the reported incident could be corroborated as the device is damaged and dented.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Internal complaint reference: (b)(4).

Brand Name
OR3O DM XLPE INSERT 22/40
Common Device Name
PROSTHESIS, HIP,SEMI-CONSTRAINED,METAL/POLYMER,POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key11072305
Report Number1020279-2020-07789
Device Sequence Number11652874
Product Code LPH
UDI-Device Identifier00885556712351
UDI-Public00885556712351
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K191002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number71358216
Device Catalogue Number71358216
Device Lot NumberA2009945
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2020
Supplement Date Received by Manufacturer04/01/2022
Initial Report FDA Received Date12/24/2020
Supplement Report FDA Received Date04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/09/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown